| Model Number |
QC-5-20-HELIX |
| Medical Device Problem Codes |
Material Deformation (2976); Packaging Problem (3007)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/02/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information reporting that during a procedure, when the coil was removed from the hoop, the pusher appeared to be bent.The coil was replaced to continue the procedure.It was noted the coil and all accessory devices were prepared as indicated in the instructions for use (ifu).There was no friction or other difficulty during testing.Continuous catheter flushed was administered during the procedure.There was no harm or injury to the patient who was undergoing a coil embolization procedure to treat a coronary fistula.Blood flow was high.Vessel tortuosity was minimal.
Additional Manufacturer Narrative
An axium implant coil was returned for analysis.The axium implant coil pushwire was found to be broken at load indicator with release wire pulled back and kinked at break indicator.The implant coil was found to be already detached within introducer sheath.The axium was pushed out from within the introducer sheath for further evaluation.The shield coil was found to be intact.All other subassemblies appeared to be normal, and no other anomalies were observed.Based on the device analysis and the reported information, the customer¿s report of ¿pusher kink/damage¿ was confirmed as the axium pusher was found to be broken and kinked; however, the cause of the damage.There were no reported issues pushing the axium implant coil from within the introducer sheath during preparation per ifu.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information received reported that the damage was notice after the package was opened and the coil was placed on the sterile table.There was no tampering noted to the device packaging, and there were no issues that resulted in the damage that was found.